Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2005, 7:12 PM MDT for Elbert County, Colorado. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2005, 7:12 PM MDT (01:12 UTC)
- Expired
- Jun 19, 2005, 8:15 PM MDT
- In force
- 63 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Elbert County, CO
The radar
The Denver radar (KFTG), 65 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:20 PM MDT | HAIL 1.75 | 1 S Fondis, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2819 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 200112 SVRBOU COC039-200215- /O.NEW.KBOU.SV.W.0112.050620T0112Z-050620T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 712 PM MDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 815 PM MDT * AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF FONDIS...OR ABOUT 34 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTH AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FONDIS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3914 10449 3914 10427 3936 10405 3933 10442 $$
2 follow-up statements
000 WWUS55 KBOU 200132 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 730 PM MDT SUN JUN 19 2005 COC039-200215- /O.CON.KBOU.SV.W.0112.000000T0000Z-050620T0215Z/ ELBERT CO- 730 PM MDT SUN JUN 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM MDT FOR CENTRAL ELBERT COUNTY... AT 720 PM MDT...A SEVERE THUNDERSTORM HAD PRODUCED LARGE DAMAGING HAIL UP TO GOLF BALL SIZE 4 MILES SOUTHWEST OF ELBERT. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF FONDIS...OR ABOUT 33 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3914 10449 3916 10419 3934 10420 3933 10442 $$
000 WWUS55 KBOU 200141 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 740 PM MDT SUN JUN 19 2005 COC039-200215- /O.CON.KBOU.SV.W.0112.000000T0000Z-050620T0215Z/ ELBERT CO- 740 PM MDT SUN JUN 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM MDT FOR CENTRAL ELBERT COUNTY... AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 5 MILES EAST OF FONDIS...OR ABOUT 35 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTH AT 5 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIOWA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3914 10449 3918 10421 3937 10427 3936 10450 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:35 PM MDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 19, 2:35 PM MDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 235 PM MDT SUN JUN 19 2005 .SHORT TERM...CONVECTIVE TEMPERATURES HAVE BEEN REALIZED AS EVIDENCED BY THE CUMULUS CLDS DVLPG. NEARLY ALL OF THESE ARE IN THE FOOTHILLS WITH THE EXCEPTION OF ONE CELL IN CROWLEY COUNTY WHICH HAS TAKEN ADVANTAGE OF AN OLD BOUNDRY TO GET GOING. DWPTS ACRS THE PLAINS ARE QUITE HIGH FOR THIS CWFA WITH MAY LOCATIONS EAST OF DENVER RPTG READINGS OVER 60. THIS IS BEING WASTED FOR THE MOST PART THOUGH... STG INVERSIONS WILL KEEP A DAMPER ON TSTMS THIS EVENING. BUT WITH STG ELEVATED HEATING SOME ISOLD POPS ARE WARRANTED ON THE FNT RANGE AND HIGH COUNTRY EAST OF THE DIVIDE THIS EVENING. TMRW LOOKS LIKE ANOTHER CORKER WITH LWR TO MID 90S XPCTD ON THE PLAINS. TEMPS WL PBLY BE 5 DEGREES OR SO WARMER ON THE FNT RANGE AS THERE WONT BE ANY DENVER CYCLONE TO SUPRESS HEATING MONDAY UNLIKE TODAY. HIER RESOLUTION ETA INDG A WEAK SHORTWAVE WILL TUMBLE ACRS THE TOP OF THE RDG TMRW EVENING. THIS SHOULD RESULT IN A MODEST UPSWING IN CONVECTION ACRS THE AREA. WL ADD ISOLD POPS TO THE PLAINS AS STORMS MAY CLIP THE NORTHEAST CORNER OF THE STATE IF AN MCS FORMS IN SD OR NEBR. .LONG TERM...BIG RIDGE ALOFT WILL BE WITH US FOR MUCH OF NEXT WEEK BUT ALREADY THERE HAS BEEN SOME MSTR SEEPAGE INTO THE STATE. WATER VAPOR IMAGERY ALREADY SHOWS HIGHER MSTR VALUES STREAMING NORTHWARD FROM MEXICO AND GFS/NAM ARE PICKING UP ON THIS AND ROTATING THE MSTR INTO CO DURING THE NEXT FEW DAYS. MODEL GRIDDED FIELDS INDICATE ENOUGH MOISTURE AND INSTABILITY TO GENERATE ISOLD STORMS IN THE LATE AFTN/EVENING HOURS. AREAL COVERAGE WILL BE VERY HARD TO PREDICT FROM DAY TO DAY SO WILL BLANKET ISOLD POPS IN MOST LOCATIONS THRU THE REST OF WEEK. BEST CHANCES WILL STILL BE OVER THE MOUNTAINS AND HIGHER TERRAIN LOCATIONS. TEMPS WILL REMAIN IN THE 90S ACROSS MUCH OF ERN CO...BUT A BIT OF COOL DOWN LATER IN THE WEEK AS THE MAIN CENTER OF THE HIGH IS SUPPRESSED AND HEIGHTS BEGIN TO FALL A BIT. && .BOU...NONE. && 046/SWE
Hazardous weather outlook, Jun 19, 12:09 PM MDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1209 PM MDT SUN JUN 19 2005 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1209 PM MDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 19, 7:04 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
704 PM MDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL EATON 40.52N 104.71W
06/19/2005 1.75 INCH WELD CO LAW ENFORCEMENT
&&
RAYThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:57 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
| Jun 19, 8:02 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 43 min |
| Jun 19, 8:05 PM MDT | Flash Flood Warning | BOU | Elbert | 3 hr |
| Jun 19, 8:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 45 min |
| Jun 19, 9:29 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 46 min |
| Jun 20, 2:38 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 40 min |
| Jun 20, 3:17 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 43 min |
| Jun 20, 4:02 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 58 min |
| Jun 20, 4:07 PM MDT | Flash Flood Warning | BOU | Douglas | 113 min |
| Jun 20, 4:12 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 48 min |
| Jun 20, 4:19 PM MDT | Flash Flood Warning | BOU | Douglas | 116 min |
| Jun 20, 4:20 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 40 min |
| Jun 20, 5:01 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 44 min |
| Jun 20, 5:41 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 49 min |
| Jun 20, 5:53 PM MDT | Flash Flood Warning | BOU | Douglas | 112 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.